Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 17, NWS Dodge City, KS

March 29, 200927 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 29, 2009, 1:28 PM CDT for 27 counties in Kansas. It took effect at Mar 30, 2009, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 1:28 PM CDT (18:28 UTC)
In effect from
Mar 30, 2009, 1:00 PM CDT
Expired
Mar 30, 2009, 7:22 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2315 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 291828
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
128 PM CDT SUN MAR 29 2009

...STRONG NORTHWEST WINDS ON MONDAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE PLAINS
ON MONDAY. AFTER THE FRONT PASSES...WINDS WILL HOWL FROM THE NORTHWEST
FOR A FEW HOURS.

KSZ030-043>045-061>063-074>076-084-085-300400-
/O.NEW.KDDC.WI.Y.0017.090330T1800Z-090331T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
128 PM CDT SUN MAR 29 2009 /1228 PM MDT SUN MAR 29 2009/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 7 PM CDT
/6 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 7 PM
CDT /6 PM MDT/ MONDAY. 

WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
AS HIGH AS 50 MPH BY 12 PM CDT MONDAY AND PERSIST FOR SEVERAL HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ031-046-064>066-077>081-086>090-300400-
/O.NEW.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
128 PM CDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM TO 11 PM CDT MONDAY. 

WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
AS HIGH AS 50 MPH BY 4 PM CDT MONDAY AND CONTINUE FOR SEVERAL HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS73 KDDC 300111
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
811 PM CDT SUN MAR 29 2009

...STRONG NORTHWEST WINDS ON MONDAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE PLAINS ON
MONDAY. AFTER THE FRONT PASSES...WINDS WILL HOWL FROM THE
NORTHWEST FOR A FEW HOURS.

KSZ030-043>045-061>063-074>076-084-085-301000-
/O.CON.KDDC.WI.Y.0017.090330T1800Z-090331T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
811 PM CDT SUN MAR 29 2009 /711 PM MDT SUN MAR 29 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY. 

WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
AS HIGH AS 50 MPH BY 12 PM CDT MONDAY AND PERSIST FOR SEVERAL
HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ031-046-064>066-077>081-086>090-301000-
/O.CON.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
811 PM CDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 11 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 11 PM CDT MONDAY. 

WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
AS HIGH AS 50 MPH BY 4 PM CDT MONDAY AND CONTINUE FOR SEVERAL
HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

06
000 
WWUS73 KDDC 300833
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
333 AM CDT MON MAR 30 2009

...WINDS SHIFTING NORTHWEST TODAY AND BECOMING STRONG...

.A COLD FRONT WILL PASS THROUGH WESTERN KANSAS TODAY, SHIFTING
WINDS TO THE NORTHWEST. WIND SPEEDS WILL INCREASE A COUPLE HOURS
AFTER THE WINDS SHIFT, REACHING ADVISORY LEVELS LATE THIS MORNING
IN FAR WESTERN KANSAS, AND INCREASING BY MID AFTERNOON FROM THE
HAYS-DODGE CITY-LIBERAL CORRIDOR AND EASTWARD. THESE STRONG WINDS
WILL SUBSIDE IN THE WEST TOWARD SUNSET, BUT LINGER UNTIL ABOUT 11
PM CDT IN SOUTH CENTRAL KANSAS.

KSZ030-043>045-061>063-074>076-084-085-301900-
/O.CON.KDDC.WI.Y.0017.090330T1800Z-090331T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
333 AM CDT MON MAR 30 2009 /233 AM MDT MON MAR 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
AS HIGH AS 50 MPH BY 12 PM CDT MONDAY AND PERSIST INTO THE EARLY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ031-046-064>066-077>081-086>090-301900-
/O.CON.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
333 AM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING. 

WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
AS HIGH AS 50 MPH BY 4 PM CDT MONDAY AND CONTINUE THROUGH THE
EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO
OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.

$$

12
000 
WWUS73 KDDC 301856
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
156 PM CDT MON MAR 30 2009

...WINDS PICKING UP THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL CONTINUE TO PUSH THROUGH WESTERN KANSAS THIS
AFTERNOON. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL MOVE
INTO WESTERN KANSAS BY LATE AFTERNOON. ADVISORY LEVEL WINDS ACROSS
FAR WESTERN KANSAS WILL SPREAD EASTWARD DURING THE NEXT FEW HOURS.
THE WINDS WILL DECREASE LATER THIS EVENING AS MIXING ENDS AND THE
PRESSURE GRADIENT RELAXES. 

KSZ030-043>045-061>063-074>076-084-085-310000-
/O.CON.KDDC.WI.Y.0017.000000T0000Z-090331T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
156 PM CDT MON MAR 30 2009 /1256 PM MDT MON MAR 30 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

WINDS WILL CONTINUE TO INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH
WITH GUSTS AS HIGH AS 50 MPH THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ031-046-064>066-077>081-086>090-310300-
/O.CON.KDDC.WI.Y.0017.090330T2100Z-090331T0400Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
156 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

WINDS WILL INCREASE FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS
AS HIGH AS 45 MPH BY 4 PM CDT MONDAY AND CONTINUE THROUGH THE
EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO
OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.

$$

26
000 
WWUS73 KDDC 302306
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT MON MAR 30 2009

...STRONG NORTHWEST WINDS WILL CONTINUE INTO EARLY EVENING...

.A COLD FRONT WILL CONTINUE TO PUSH THROUGH CENTRAL KANSAS THIS
EVENING. A TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL MOVE
ACROSS WESTERN KANSAS AND INTO CENTRAL KANSAS THIS EVENING. THIS
WILL RESULT IN STRONG WINDS CONTINUING EARLY INTO THIS EVENING.
THE WINDS WILL DECREASE LATER THIS EVENING AS MIXING ENDS AND THE
PRESSURE GRADIENT RELAXES.

KSZ030-043>045-061>063-074>076-084-085-310015-
/O.CAN.KDDC.WI.Y.0017.000000T0000Z-090331T0000Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
HASKELL-MORTON-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW
606 PM CDT MON MAR 30 2009 /506 PM MDT MON MAR 30 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELED THE WIND
ADVISORY.

NORTHWESTERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA.
THEREFORE, THE WIND ADVISORY HAS BEEN CANCELED.

$$

KSZ031-046-064>066-077>081-086>090-310400-
/O.CON.KDDC.WI.Y.0017.000000T0000Z-090331T0400Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
606 PM CDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL
CONTINUE INTO THE EARLY EVENING HOURS BEFORE BEGINNING TO SUBSIDE
AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO
OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.

$$

32
000 
WWUS73 KDDC 310022
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
722 PM CDT MON MAR 30 2009

...NORTHWEST WINDS SUBSIDING...

.THE STRONG SURFACE LOW IN EASTERN NEBRASKA CONTINUES TO MOVE
EAST NEARING WESTERN IOWA THIS EVENING. THE TIGHT PRESSURE GRADIENT
ACROSS WESTERN KANSAS HAS RELAXED ALLOWING WINDS TO DROP BELOW
ADVISORY CRITERIA.


KSZ031-046-064>066-077>081-086>090-310130-
/O.CAN.KDDC.WI.Y.0017.000000T0000Z-090331T0400Z/
ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
722 PM CDT MON MAR 30 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

NORTHWESTERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA.
THEREFORE, THE WIND ADVISORY HAS BEEN CANCELED. HOWEVER, EXPECT
NORTHWEST WINDS TO CONTINUE AT 15 TO 25 MPH WITH GUSTS UP TO 35
MPH IN SOME AREAS UNTIL AFTER SUNSET WHEN WINDS BEGIN TO FURTHER
SUBSIDE.

$$

32

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:10 AM CDT, 10 hours 18 minutes earlier.

Area forecast discussion, Mar 29, 3:10 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
310 AM CDT SUN MAR 29 2009

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGE FOR THIS PACKAGE WILL BE TEMPERATURES
AND THE AFFECT SNOW COVER WILL PLAY.

EVEN THOUGH SNOWFALL RANGED FROM 6 INCHES IN OUR NORTH TO 18 INCHES
IN OUR SOUTHWEST TO 28 INCHES IN THE PRATT AND COLDWATER AREAS, THE
SOLAR HEATING SATURDAY STILL WARMED THE SURFACE NICELY.  HIGHS
STRUGGLED TO THE UPPER 30S IN THE LIBERAL AREA BUT CLIMBED TO
AROUND 54F IN THE HAYS AREA.  BASED ON THIS TREND, WARMED
TEMPERATURES UP A BIT TODAY, KEEPING THE COOLEST TEMPERATURES WHERE
THE DEEPER SNOW PACK IS (PRATT, COLDWATER).  WINDS TODAY SHOULD
START OUT WESTERLY AT 10 TO 12KTS, AND BECOME SOUTHERLY AT 15 TO 25
MPH BY NOON.  THIS SOUTHERLY FLOW WILL BE OVER SNOW COVER TO OUR
SOUTH, AND HIGH TEMPS COULD BE TRICKY.

THE MODELS ARE SHOWING INCREASING MID AND UPPER RH MONDAY AFTERNOON
AND NIGHT.  THIS INCREASED CLOUD COVER WILL PLAY WITH MONDAY NIGHT
MIN TEMPERATURES, BUT THERE IS A SIGN OF A COLD FRONT MOVING
THROUGH MONDAY NIGHT.  THIS COMBINED WITH THE PERSISTING SNOW COVER
SHOULD END UP WITH COLDER MIN TEMPS MON NT, RANGING FROM THE MID
20S IN MY WESTERN COUNTIES TO NEAR 31F IN THE SOUTHEAST CORNER OF MY
CWA.  STAYED WITH THE PREVIOUS FORECAST OF HOLDING OFF ON POPS
MONDAY AFTERNOON.  THE WAY THE FRONT PASSES, IT SEEMS THERE WILL BE
LIMITED MOISTURE EXCEPT EAST OF OUR CWA.

DAYS 3-7...

IN THE EXTENDED PERIOD...THE ECMWF, GFS, AND CANADIAN ARE ALL VERY
SIMILAR IN THE TUE-FRI PERIOD WITH THE CMC BEING JUST A TOUCH LESS
AMPLIFIED THAN THE FORMER TWO. THIS ADDS UP REASONABLE CONFIDENCE IN
THEIR SOLUTIONS DURING THE PERIOD. WE'RE LOOKING FOR A COOL, BREEZY
DAY OVER SW KANSAS ON TUE AS A RATHER VIGOROUS UPPER LOW ROLLS OUT
OF THE NRN PLAINS INTO THE UPPER MIDWEST. ON WED, THE NEXT SYSTEM
DROPS FROM THE PACNW INTO THE CENTRAL ROCKIES. THIS ONE IS TAKING A
SLIGHTLY MORE SOUTHERLY TRACK THAN ITS PREDECESSOR AND THUS PROVIDES
US WITH A LITTLE BETTER CHANCE FOR PRECIP. BEST CHANCES LOOK TO BE
LATE WED INTO THU. WE ALREADY HAVE SLIGHT CHC POPS FOR THAT
TIMEFRAME AND I WILL JUST TREND THOSE UP FOR NOW. ON FRI, WARMER SW
UPPER FLOW DEVELOPS OVER THE CENTRAL PLAINS AS THE MOST VIGOROUS
TROF OF THE EXTENDED DIGS IN OVER THE SW US. BEING MUCH FURTHER
SOUTH THAN ANY OF ITS PREDECESSORS THIS SYSTEM COULD BE A DECENT
PRECIPITATION PRODUCER FOR SW KANSAS NEXT WEEKEND. THE ECMWF
MAINTAINS THE SYSTEM AS AN OPEN WAVE AS IT SWINGS OUT INTO THE
PLAINS OVER THE WEEKEND WHILE THE GFS IS LEANING MORE TOWARD A
CLOSED LOW. EITHER SOLUTION SHOULD PROVIDE A GOOD CHANCE FOR RAIN,
THUNDER, OR EVEN SNOW ON THE BACKSIDE (AS MENTIONED BY PREVIOUS
SHIFT). THIS IS ALSO THE KIND OF PATTERN THAT COULD BE A SEVERE
WEATHER PRODUCER. IT IS FAR TOO EARLY TO IRON OUT ANY OF THESE
DETAILS SO WILL JUST CONTINUE TO TREND THE FORECAST TOWARD THESE
SYNOPTIC PATTERNS. WRIGHT

&&

.AVIATION...

VFR CONDITIONS EXPECTED TO PREVAIL AT ALL TERMINALS. WILL BE
WATCHING FOR ANY SIGNS OF FOG AT KDDC/KGCK THIS MORNING BUT WINDS
HAVE STAYED UP AND SHOULD HELP TO PRECLUDE FOG FORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  47  31  51  27 /   0   0   0   0
GCK  51  30  50  26 /   0   0   0   0
EHA  52  31  49  27 /   0   0   0   0
LBL  46  31  49  28 /   0   0   0   0
HYS  58  33  57  29 /   0   0   0   0
P28  40  32  45  31 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN12/34/34
Hazardous weather outlook, Mar 29, 4:22 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
422 AM CDT SUN MAR 29 2009

KSZ030-031-043>046-061>066-074>081-084>090-301000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
422 AM CDT SUN MAR 29 2009 /322 AM MDT SUN MAR 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.